Can anyone share experiences with drinking alcoholic beverages and taking Metformin and Glyberide?

Answers (1)

23 Sep 2011

Taking metformin increases your chance of developing a life-threatening condition called lactic acidosis. Drinking large amounts of alcohol also increases your risk for lactic acidosis, and combining metformin and large amounts of alcohol can be dangerous (due to the risk of lactic acidosis). As a result, drinking large amounts of alcohol (either on a daily basis or as "binge drinking") is not recommended while taking metformin.

Small amounts of alcohol should not be a problem for most people taking metformin. However, because other medical conditions may also increase your risk of lactic acidosis (including kidney or liver problems), there may be some situations where avoiding alcohol entirely might be a good idea.

Take care, I did it years ago, now have quit totally, do not even take a drop of alcohol, I am on anti-diabetic meds.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Metformin - I've been experiencing blooting, discomfort in by lower back along with dizzness, are?

... these symptons associated with type 2 diabetes?

1 answer 16 Nov 2009

Would Byetta help my husband who takes metformin and has Type2 Diabetes?

Diabetes, Type 2 - Asking question for my husband who is 52, type 2 diabetes, has been taking Metformin past year or so, feels terrible all the time. ...

1 answer 11 Oct 2010

Diabetes, Type 2 - I was diagnosed with diabetes type 2 and placed on metformin 500mg/day?

... But I hv heard that the recommended dose is 500mg. bd. Which is the correct one?

5 answers 4 Jan 2013

When you quit taking Metformin (2 1000mg a day), how long before it is out of my system?

My new doctor was alarmed at me taking 2000mg a day. Said I was likely type 2. I quit 8 days ago & started testing for diabetes. My averages are: ...

1 answer 7 Oct 2013